Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 72, NWS Jacksonville, FL

May 17, 2012Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2012, 8:47 PM EDT for Putnam County, Florida. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2012, 8:47 PM EDT (00:47 UTC)
Expired
May 17, 2012, 9:30 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 94 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 9:05 PM EDTHAIL 0.755 Ne Interlachen, FL
May 17, 9:05 PM EDTHAIL 1Interlachen, FL
May 17, 9:16 PM EDTHAIL 1.753 E Interlachen, FLHAIL COVERING THE GROUND.
May 17, 9:19 PM EDTHAIL 2Hollister, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
461 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WUUS52 KJAX 180047
SVRJAX
FLC107-180130-
/O.NEW.KJAX.SV.W.0072.120518T0047Z-120518T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
847 PM EDT THU MAY 17 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PUTNAM COUNTY IN NORTHEAST FLORIDA

* UNTIL 930 PM EDT

* AT 847 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR FLORAHOME...OR 7 MILES NORTH OF INTERLACHEN...AND
  MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  INTERLACHEN...HOLLISTER AND SATSUMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2952 8163 2951 8184 2952 8184 2951 8191
      2951 8195 2949 8205 2973 8202 2975 8198
      2975 8194 2980 8191 2980 8186 2983 8183
      2984 8178
TIME...MOT...LOC 0047Z 352DEG 12KT 2970 8189

$$

HESS
2 follow-up statements
556 
WWUS52 KJAX 180103
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 PM EDT THU MAY 17 2012

FLC107-180130-
/O.CON.KJAX.SV.W.0072.000000T0000Z-120518T0130Z/
PUTNAM FL-
903 PM EDT THU MAY 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL PUTNAM COUNTY...

AT 903 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MANNVILLE...OR NEAR INTERLACHEN...MOVING SOUTH AT 10
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANNVILLE...INTERLACHEN...HOLLISTER...JOHNSON AND SATSUMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2951 8184 2952 8184 2950 8200 2973 8202
      2975 8198 2975 8194 2978 8191 2976 8183
      2978 8175 2952 8163
TIME...MOT...LOC 0103Z 346DEG 10KT 2967 8187

$$

HESS
001 
WWUS52 KJAX 180129
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 PM EDT THU MAY 17 2012

FLC107-180139-
/O.EXP.KJAX.SV.W.0072.000000T0000Z-120518T0130Z/
PUTNAM FL-
929 PM EDT THU MAY 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUTNAM COUNTY WILL
EXPIRE AT 930 PM EDT...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 2951 8184 2952 8184 2950 8200 2973 8202
      2975 8198 2975 8194 2978 8191 2976 8183
      2978 8175 2952 8163
TIME...MOT...LOC 0129Z 346DEG 10KT 2960 8185

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 5:45 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, May 17, 5:45 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT THU MAY 17 2012

.UPDATE...
ISOLATED STRONG TO SEVERE STORMS CONTINUE TO DEVELOP IN THE JAX
METRO AREA AND ALONG THE ALTAMAHA RIVER BASIN. HAIL AND GUSTY WINDS
EXPECTED TO BE MAIN THREAT THROUGH SUNSET.

&&

.AVIATION...
STRONG GUST FRONT AND TSTM ACTIVITY TO PUSH THROUGH JAX METRO AREA
TAF SITES THE NEXT HOUR OR SO.

&&

JCH

PREVIOUS 340 PM AFD BELOW...

.CURRENTLY...
AFTERNOON SURFACE ANALYSIS DEPICTS A WEAK LOW PRESSURE CENTER
(1013 MILLIBARS) OVER COASTAL GEORGIA...WITH A SURFACE TROUGH
EXTENDING SOUTHWESTWARD ACROSS NORTHEAST AND NORTH CENTRAL
FLORIDA. FURTHER NORTH...HIGH PRESSURE (1026 MILLIBARS) IS
BUILDING OVER THE GREAT LAKES REGION...AND THIS FEATURE IS PUSHING
A COLD FRONT INTO THE SOUTHEASTERN STATES. ALOFT...A MID AND UPPER
LEVEL CIRCULATION IS CUTTING OFF OVER NORTH AND CENTRAL
GEORGIA...WITH A DEEP TROUGH EXTENDING SOUTHWARD FROM THIS
CIRCULATION INTO THE EASTERN GULF OF MEXICO. PER THE MORNING
SOUNDING AT TALLAHASSEE...DRIER AIR ALOFT HAS FILTERED INTO
WESTERN PORTIONS OF OUR REGION. HOWEVER...COLD TEMPERATURES
ALOFT...MINUS 14 DEGREES CELSIUS AT 500 MILLIBARS ON THE 12Z KJAX
SOUNDING...ARE RESULTING IN VERY UNSTABLE CONDITIONS OVER THE
NORTHERN AND EASTERN SECTION OF OUR AREA. DIME TO MARBLE SIZED
HAIL AND DAMAGING WIND GUSTS WERE REPORTED EARLIER THIS AFTERNOON
WITHIN STORMS OVER WAYNE AND APPLING COUNTIES...AND THIS ACTIVITY
IS PRESSING INTO THE COASTAL GEORGIA COUNTIES.

.SHORT TERM (TONIGHT AND FRIDAY)...
ACTIVITY SHOULD INCREASE OVER THE COASTAL FLORIDA COUNTIES
THROUGH THE EARLY EVENING HOURS...AS PLENTY OF MESOSCALE
BOUNDARIES POTENTIALLY INTERSECT AND UNSTABLE CONDITIONS ALOFT
PROMOTE THE POTENTIAL FOR STRONG AND ISOLATED SEVERE
THUNDERSTORMS. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE HAIL...DAMAGING WIND GUSTS AND FREQUENT LIGHTNING STRIKES.
LESS COVERAGE IS EXPECTED FURTHER WEST...WHERE DRIER AND SLIGHTLY
MORE STABLE AIR ARE IN PLACE. WITH DRIER AIR IN PLACE...EXPECT
INTERIOR TEMPERATURES TO FALL TO A FEW DEGREES BELOW MID-MAY
CLIMATOLOGY...OR IN THE LOWER 60S...WITH MID-60S ELSEWHERE.

TROUGHING ALOFT OVER OUR REGION WILL PERSIST THROUGH FRIDAY. MODEL
SOUNDINGS SUGGEST THAT DRIER AIR WILL FILTER INTO EASTERN SECTIONS
OF THE FORECAST AREA. THIS WILL SERVE TO REDUCE RAIN CHANCES
QUICKLY BY MIDNIGHT...AND ONLY ISOLATED SHOWERS ARE EXPECT THROUGH
FRIDAY MORNING. AS LOW PRESSURE STRENGTHENS OFF THE CAROLINA
COASTLINE...THE WEAK BOUNDARY CURRENTLY TO OUR NORTH WILL PRESS
SOUTHWARD...AND OUR LOCAL PRESSURE GRADIENT WILL GRADUALLY TIGHTEN
AS HIGH PRESSURE BUILDS SOUTHWARD. THIS COMPLICATED WEATHER
PATTERN WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT ALONG THE EAST COAST SEA BREEZE DURING THE EARLY
AFTERNOON HOURS ON FRIDAY...WITH SCATTERED ACTIVITY MOVING INLAND
AS THE AFTERNOON PROGRESSES. DESPITE PLENTY OF MORNING
SUNSHINE...SOME COOL AIR ADVECTION WILL RESULT IN HIGH
TEMPERATURES GENERALLY REMAINING IN THE LOWER 80S ALONG THE
COAST...AND MID-80S INLAND.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
WITH HIGH PRESSURE BUILDING TO THE NORTHEAST OF OUR AREA...EXPECT
BREEZY NORTHEAST TO EAST WINDS THROUGH SATURDAY NIGHT...ESPECIALLY
ALONG THE IMMEDIATE COAST. OTHERWISE...MID AND UPPER LEVEL
TROUGHING WILL BE SLOW TO DEPART OUR REGION. WITH UNSTABLE CONDITIONS
ALOFT PERSISTING...WE WILL KEEP SCATTERED MAINLY AFTN AND EVENING
SHOWERS/TSTMS ON SATURDAY AREA WIDE...DIMINISHING SOME ACROSS
SOUTHEAST GA SUNDAY AS THE TROUGH AXIS NUDGES SOUTH ACROSS
NORTHERN/CENTRAL FL. WITH A LESS AMPLIFIED TROUGH PATTERN EARLY
NEXT WEEK...WILL USE MAINLY SLIGHT CHANCE POPS. NEAR TO SLIGHTLY
BELOW NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND WILL WARM TO
ABOVE NORMAL VALUES BY TUESDAY/WEDNESDAY OF NEXT WEEK AS OUR FLOW
ALOFT BECOMES MORE ZONAL.

&&

.AVIATION...
VFR WILL PREVAIL EXCEPT FOR NEAR TSRA. HAVE TSRA AT SSI WHERE
STORMS ARE APPROACHING ATTM. WILL AMEND FLORIDA TERMINALS TO
REMOVE TEMPO SINCE MOST OF ACTIVITY HAS MOVED OFF TO THE SE.

&&

.MARINE...
WINDS/SEAS WILL REMAIN QUIET INTO FRIDAY MORNING. EXPECT SCEC
CONDS OVER THE WEEKEND AS PRESSURE GRADIENT INCREASES ALONG THE
SOUTHEAST COAST. WINDS WILL BECOME NORTHEAST FRIDAY INTO EARLY
NEXT WEEK.

RIP CURRENTS:LOW RISK THROUGH FRIDAY. AN ELEVATED RISK MAY DEVELOP
THIS WEEKEND DUE TO MODERATE ONSHORE WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  82  63  85 /  30  30  30  30
SSI  67  77  69  78 /  60  30  30  30
JAX  65  82  64  82 /  60  40  40  30
SGJ  67  80  70  79 /  60  40  40  40
GNV  62  85  64  86 /  40  40  40  40
OCF  64  87  65  87 /  40  40  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

NELSON/TRABERT/MCALLISTER
Hazardous weather outlook, May 17, 11:58 AM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EDT THU MAY 17 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-180845-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1158 AM EDT THU MAY 17 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND
ADJACENT COASTAL WATERS.

...ISOLATED STRONG OR SEVERE STORMS POSSIBLE THIS AFTERNOON...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND STORMS WILL BE OVER NORTHEAST FLORIDA COUNTIES
EARLY THIS AFTERNOON AND THEN BECOME MORE NUMEROUS AS WE GO THROUGH
THE AFTERNOON. ADDITIONAL STORMS WILL FIRE OVER SOUTHEAST GEORGIA BY
MID AFTERNOON UNDERNEATH AN UPPER LEVEL DISTURBANCE. STORM MOTION
WILL BE EAST AROUND 10 MPH WITH HEAVY RAINFALL POSSIBLE IN SLOW
MOVING THUNDERSTORMS. ISOLATED STRONG OR SEVERE STORMS WILL PRODUCE
LOCALIZED DAMAGING WIND GUSTS AND SOME HAIL.

FOR BOATERS...SOME OF THE STORMS WILL BE MOVING OFFSHORE INTO THE
ADJACENT COASTAL WATERS. BE AWARE THAT SOME OF THESE STORMS MAY
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS OVER 35 KNOTS AND HAIL.

A FEW STORMS WILL LINGER INTO THE EVENING BEFORE WRAPPING UP
COMPLETELY BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR ISOLATED
TO SCATTERED THUNDERSTORMS EACH AFTERNOON THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Special weather statement, May 17, 8:12 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
812 PM EDT THU MAY 17 2012

GAZ135-136-151-180045-
APPLING-PIERCE-WAYNE-
812 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
WAYNE...PIERCE AND SOUTHEASTERN APPLING COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 845 PM EDT...

AT 812 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF SCREVEN...OR 10
MILES NORTH OF PATTERSON...MOVING SOUTHWEST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN...BRISTOL...
PATTERSON AND BLACKSHEAR THROUGH 845 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3154 8197 3126 8212 3126 8214 3125 8214
      3124 8215 3135 8236 3163 8215
TIME...MOT...LOC 0012Z 029DEG 16KT 3150 8211

HESS
Local storm report, May 17, 8:15 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             4 WSW ST. AUGUSTINE SOU 29.83N 81.38W
05/17/2012  E0.75 INCH       ST. JOHNS          FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORT OF DIME SIZE HAIL NEAR
            INTERSECTION OF I-95 AND STATE ROAD 207.

&&

JHESS
Local storm report, May 17, 8:23 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
823 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     ST. MARYS               30.71N 81.54W
05/17/2012                   CAMDEN             GA   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED REPORT FROM TV VIEWER OF LARGE
            OAK LIMBS DOWN IN HISTORIC DISTRICT OF ST MARYS AND A FEW
            BROKEN WINDOWS ON HOMES.

&&

JHESS
Special weather statement, May 17, 8:26 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
826 PM EDT THU MAY 17 2012

GAZ149-163-180115-
ATKINSON-CLINCH-
826 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
ATKINSON AND CLINCH COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 915 PM EDT...

AT 826 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF DU PONT...OR 8 MILES WEST
OF HOMERVILLE...MOVING SOUTHEAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT AND HOMERVILLE
THROUGH 915 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3130 8294 3094 8251 3073 8272 3097 8298
      3118 8298
TIME...MOT...LOC 0026Z 316DEG 8KT 3103 8289

STRUBLE
Special weather statement, May 17, 8:27 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
827 PM EDT THU MAY 17 2012

FLZ032-037-180100-
CLAY-PUTNAM-
827 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CLAY
AND CENTRAL PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 900 PM EDT...

AT 828 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF FLORAHOME...OR 10 MILES
NORTHEAST OF MELROSE...MOVING SOUTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...FLORAHOME...
MANNVILLE...INTERLACHEN...HOLLISTER AND CARRAWAY THROUGH 900 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2950 8196 2951 8197 2984 8202 2988 8182
      2956 8169
TIME...MOT...LOC 0028Z 346DEG 10KT 2977 8189

HESS
Special weather statement, May 17, 8:41 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
841 PM EDT THU MAY 17 2012

FLZ032-033-037-180130-
CLAY-PUTNAM-ST. JOHNS-
841 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY...
NORTHEASTERN PUTNAM AND CENTRAL ST. JOHNS COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 930 PM EDT...

AT 841 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 12 MILES NORTHWEST OF BOSTWICK...OR 16 MILES
SOUTH OF LAKESIDE...MOVING SOUTHEAST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BOSTWICK AND PALATKA
THROUGH 930 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2977 8148 2959 8170 2988 8182 3000 8171
TIME...MOT...LOC 0041Z 319DEG 16KT 2988 8177

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:21 PM EDTSevere Thunderstorm WarningJAXBradford, Clay14 min
May 17, 8:27 PM EDTSpecial Weather StatementJAXPutnam33 min
May 17, 8:41 PM EDTSpecial Weather StatementJAXPutnam49 min
May 17, 9:30 PM EDTSpecial Weather StatementJAXPutnam30 min
May 17, 9:39 PM EDTSevere Thunderstorm WarningJAXPutnam37 min
May 17, 9:54 PM EDTSpecial Weather StatementJAXBradford, Union51 min
May 17, 10:05 PM EDTSpecial Weather StatementJAXFlagler40 min
May 18, 3:41 PM EDTSmall Craft AdvisoryJAX67 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.